On the validity of exclusion restrictions in the structural multivariate framework: a Monte Carlo simulation Online publication date: Mon, 11-Feb-2019
by Talel Boufateh
International Journal of Computational Economics and Econometrics (IJCEE), Vol. 9, No. 1/2, 2019
Abstract: This paper aims to examine the validity of identifying restrictions used in the structural multivariate models. Whether we are under short-term and/or long-term identification approach, additional restrictions must be imposed and usually take the form of exclusion restrictions. We believe, however, that the value of a restriction is not necessarily equal to zero even if it expresses the lack of impact of a shock on a variable. Such a lack of impact could reflect an effect asymptotically equal to zero and the little nuance could be amplified with the model dynamics. To do, a Monte Carlo simulation is performed to examine the consequences of slipping of the identification restriction value. The results confirm the sensitivity of variables' responses to change in the value of identification restrictions. Whatever the strength and elegance of the theory and the economic reasoning from which emanate the exclusion restrictions, precision measurements should be considered.
Online publication date: Mon, 11-Feb-2019
If you are not a subscriber and you just want to read the full contents of this article, buy online access here.Complimentary Subscribers, Editors or Members of the Editorial Board of the International Journal of Computational Economics and Econometrics (IJCEE):
Login with your Inderscience username and password:
Want to subscribe?
A subscription gives you complete access to all articles in the current issue, as well as to all articles in the previous three years (where applicable). See our Orders page to subscribe.
If you still need assistance, please email firstname.lastname@example.org